Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Burning stomach and acidity after gall bladder removal. Have mild h pylori. Required treatment?

Jan 2013
User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
hi doctor ,
i got my gall bladder removed 2 years back
just after the surgery i started having stomach burning n acidity was forwarded to a GI who diagnosed me for h pylori n gave me a 10 day antibiotic course..
n repeated the course again after 3 months,,,i was fine fr a while but after a few months symptoms returned so this year i consulted another doctor recommended by a frd who got an endoscopy done n said i have stomach inflammation n the biopsy showed mild h pylori,,so again i was given a 5 day antibiotic course along with pantocid 40 twice a day...this time i was given a combination of clarithromycin and amoxicillin and it made me weak..but i finished the course and was asked to continue pantocid 40 ...during that time i went back to my old GI
who asked me to switch to razo 20 twice a day instead of pantocid for 7 days n then asked me to reduce it to once a day.. and added spasril after made me fee better for a while but then after a few days of i again started feeling the burning sensation in my stomach...i assume its because i reduced the dose of razo..but the doctor said once a day is enough..i wanted to know if my line of treatment is correct...i have recently added vsl3 probiotic and sum multivitamins...i wanted to know the difference between razo and pantocid and whether switching from pantocid to razo is fine..n shud i return to pantocid or continue with razo as i read sumwhere pantocid is safer than razo..??? i also suffered from a urine infection few months back n was given levoflox 750 for 5 days..Also tell me if considering homeopathy as a side treatment wud be beneficial..??

Posted Tue, 15 Jan 2013 in Digestion and Bowels
Answered by Dr. Mayank Bhargava 52 minutes later
Thanks for posting your query.

As such there is no correlation between gall bladder disease & surgery and gastritis.
There is no correlation between urine infection and gastric problems.
Past history of gastric problems with persistence of H. pylori signify the importance of proper treatment.
Helicobacter pylori bacteria is responsible for peptic ulcer treatment and eradication is essential for complete relief.
Peptic ulcer disease may be in form of chronic gastritis, fundal gastritis, nodular gastritis, follicular gastritis and gastric & duodenal ulcer and adenocarcinoma of stomach.
You should consult with XXXXXXX medicine specialist/ gastroenterologist and should go for complete & proper treatment of H. pylori.
H. Pylori kit available in market is 78-80% effective.

You should take rabeprazole (twice in a day) for 10 days, amoxycillin thrice in a day for the first 5 days, clarithromycin & tinidazole for the next 5 days.
You should also take antacids containing oxetacaine.
You should take above advised treatment on written prescription from a local doctor.
As such both pantaprazole & rabeprazole are safe.
Rabeprazole is more effective than pantoprazole.
At times, all these dyspeptic symptoms may be functional and labeled as "Functional dyspepsia".
In such cases, homeopathic medicines may be effective.
Although allopathic medicines are also available for functional dyspepsia.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava

Above answer was peer-reviewed by
Follow-up: Burning stomach and acidity after gall bladder removal. Have mild h pylori. Required treatment? 39 hours later
hi dr thanks for ur reply,
i have already done the antibiotic course for hpylori as mentioned earlier,my question is i have switched from pantocid to razo n i wanna shift back to pantocid ..will it be a problem,,also from my symptoms sum1 told me i may be suffering from bile reflux as my gastritis started after gall bladder is that a possibility and if so is this treatment good for that too...
i also experience fast heart beats and mt heart rate is 92 pulse per minute..
Recently a family doctor suggested this can be due to lack of magnesium in the gastro intestinal problems dpelete magnesium levels...and magnesium also helps in can u suggest me a good magnesium supplement n is it safe to take magnesium along wth also having a probiotic called vsl3 ..

please suggest
Answered by Dr. Mayank Bhargava 4 hours later
Razo is better than Pantocid and you should take razo.
Rabeprazole suppresses acid production for longer time as compared to pantocid.
There will be no problem regarding Razo.
As you have H. pylori positive gastric biopsy then your symptoms are more in favor of H. Pylori infection.
There may also be possibility of bile reflux and you should take prokinetics along with Razo.
Prokinetics mean the drug which increases motility of gastrointestinal tract.
When the level of magnesium in the body is too low, excess stomach acid is produced.
Antacids are good magnesium supplements.
Natural sources of magnesium includes XXXXXXX vegetables such as spinach, beans and peas, nuts and seeds, and whole, unrefined grains.
You can continue VSL 3 and as such there is no correlation between gastritis & probiotics use.
Let me know your other queries also.
Best regards,
Dr. Mayank Bhargava

You should also go for serum magnesium level.
As such there is no correlation between fast heart rate & gastritis.

Above answer was peer-reviewed by
Follow-up: Burning stomach and acidity after gall bladder removal. Have mild h pylori. Required treatment? 41 hours later
thanks a lot doctor
,it was very informative..
what are prokinetics and which one would u recommend..
because it started after gall bladder sugery i have a feeling this is bile reflux..
n how long will i have to take prokinetics,,
also please tell me which antacid is a good magnesium supplement ..or please recommend me a good magnesium supplement.
I will confirm it with my family doctor and then have...
Also tell me for how long i will have to continue razo and when and how can i reduce dosage as i dont want to be on any medication life long.
Since im planning to start homeopathy can i start is along with this medication..

im also having some problem with my skin since a past few months ..that include acne and dullness...for which my gynaec has asked me to have B-long and l gluthathione capsules callled epilight...there are vitamins..
can i have these vitamins along with my gastro medicine...and probiotics
what would be a good time to consume them..
please guide

thanking you., XXXXXXX
Answered by Dr. Mayank Bhargava 10 hours later
You can continue razo for 5 years without any side effects.
Prokinetics are the medicines which increase gastrointestinal motility.
Itopride is the best prokinetics.
Mucaine gel contains magnessium and the best prescribed antacids.
You can continue homoepathic &multivitamin along with razo safely.
As such you can take multivitamin at any time while you can take these medications at sleeping time.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor